I had my thyroid removed in April 2011. I was placed on 112mcg of Synthroid at the time. I have been getting the generic brand of this medication for the last year. I broke out in a severe rash on my chest about 3 months ago. My regular doctor sent me to a dermatologist for the rash. They did a biopsy and have determined that I am allergic to my thyroid medication. What other options do I have if I cant take that medication? are there other forms that I can take?
You could try natural thyroid medications, like Armour, which is a pig thyroid preparation containing porcine T3 and T4. However, if you are responding immunologically to the Synthroid, eventually you could also do the same to the porcine T3 and T4.
I don't know how your physician determined that you were responding immunologically to the Synthroid, but this is certainly possible and could negate its effects by its removal.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.